Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 339, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 27, 2007, 4:24 AM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 4:24 AM CDT (09:24 UTC)
- Expired
- Aug 27, 2007, 5:05 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 109 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:14 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270924 SVRBIS NDC029-051-271030- /O.NEW.KBIS.SV.W.0339.070827T0924Z-070827T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 530 AM CDT * AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 18 MILES WEST OF WISHEK...OR ABOUT 59 MILES SOUTHEAST OF BISMARCK...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WISHEK...GREEN LAKE AND 8 MILES NORTH OF DANZIG AROUND 450 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4626 10006 4603 9998 4602 9904 4628 9904 $$ JF
2 follow-up statements
000 WWUS53 KBIS 270939 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CDT MON AUG 27 2007 NDC029-270948- /O.CAN.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/ EMMONS ND- 438 AM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EMMONS COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904 $$ NDC051-271030- /O.CON.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/ MCINTOSH ND- 438 AM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR MCINTOSH COUNTY... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WISHEK...OR ABOUT 67 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF WISHEK AROUND 450 AM CDT... DANZIG AND GREEN LAKE AROUND 455 AM CDT... 9 MILES NORTH OF ASHLEY AROUND 505 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904 $$ JF
000 WWUS53 KBIS 271005 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT MON AUG 27 2007 NDC051-271015- /O.CAN.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/ MCINTOSH ND- 505 AM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 27, 3:00 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON AUG 27 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MODELS CONTINUE TO HAVE A GOOD TREND AND CONSISTENCY FROM RUN TO RUN. PER MODEL FORECAST NEXT SURFACE LOW IS DEVELOPING IN WESTERN SOUTH DAKOTA AS A BROAD LOW AMPLITUDE UPPER LEVEL TROUGH IN THE ROCKIES MOVES EAST. AT 230 AM CDT A LINE OF THUNDERSTORMS ARCS FROM NEAR BEACH TO DICKINSON TO GLEN ULLIN THEN SOUTH TOWARD SOUTH DAKOTA. THE THUNDERSTORMS ARE LIKELY TO PERSIST THROUGH THE MORNING. MOVEMENT WAS EAST WHERE MOST UNSTABLE CAPE INCREASES. WILL GO WITH SCATTERED TSTMS ACROSS SOUTHWEST AND SOUTH CENTRAL ND THROUGH THE MORNING...WITH POTENTIALLY SEVERE TSTMS SOUTH OF INTERSTATE 94 IN CENTRAL ND. THE AIRMASS BECOMES STABLE TO THE NORTH AND CHANCE OF PRECIP LESSENS TO A SLIGHT CHANCE. IN ADDITION LOOKS LIKE WINDS SHOULD CONTINUE TO BE FAIRLY STRONG THROUGH THE DAY...ESPECIALLY SOUTH CENTRAL. AS THE LOW MOVES EAST NORTHEAST ACROSS THE AREA THIS AFTERNOON...THE BEST CAPE MOVES EAST ALSO WHICH WILL SHIFT POTENTIAL FOR SEVERE WX EAST. WILL HAVE TO KEEP A CHANCE OF PRECIP IN THE FORECAST THROUGH TUESDAY AFTERNOON. BY THEN UPPER LEVEL TROUGH WILL HAVE MOVED ACROSS THE AREA AND HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA AHEAD OF THE NEXT UPPER LEVEL RIDGE. LOOKS LIKE LITTLE CHANCE OF PRECIP FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TEMPS WILL BE A PROBLEM TODAY...DUE TO PCPN...CLOUDS AND WINDS. IN GENERAL SHOULD SEE WARMEST TEMPS IN THE SOUTH CENTRAL NEAR THE BORDER WHERE WARM AIR LIKELY TO WRAP UP INTO THE STATE. COOLER TEMPS...ESPECIALLY TO THE NORTHEAST. TUESDAY WILL BE THE COOLEST OF THE NEXT THREE DAYS...WITH A WARMING TREND BEGINNING ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY 00Z GFS SIMILAR TO EARLIER RUNS WITH UPPER RIDGE BUILDING INTO THE NORTHERN PLAINS. SO...LITTLE CHANGE NEEDED. KEPT THURSDAY AND FRIDAY DRY AND RAISED TEMPERATURES UP A FEW DEGREES. NO CHANGES MADE FOR SATURDAY AND SUNDAY. TEMPERATURES FOR SUNDAY SOMEWHAT IN QUESTION AS TO HOW MUCH COOLING TO EXPECT. BUT...WILL WAIT FOR LATER RUNS TO GET A BETTER HANDLE ON THIS. && .AVIATION... COOL AND DRY HIGH PRESSURE WILL DROP ACROSS THE AREA DURING THE DAY. SOME SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING FROM SOUTH OF BISMARCK OVER TOWARD JAMESTOWN. THIS SHOULD DIMINISH MAINLY TO SHOWERS BY MID-MORNING. SOME PATCHY MVFR CEILINGS EXPECTED TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
Hazardous weather outlook, Aug 27, 4:19 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT MON AUG 27 2007 NDZ001>005-009>013-017-280930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 419 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>023-025-031>037-040>048-050-051-280930- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 419 AM CDT MON AUG 27 2007 /319 AM MDT MON AUG 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN WESTERN SOUTH DAKOTA THIS MORNING WILL MOVE EAST NORTHEAST INTO MINNESOTA BY EVENING. WARM AIR AND MOISTURE WRAPPING AROUND THE LOW WILL CAUSE STRONG INSTABILITY IN SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE DAY...SOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 58 min |
| Aug 26, 8:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 26, 8:27 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 26, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Aug 26, 9:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 48 min |
| Aug 27, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Aug 27, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 62 min |
| Aug 27, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 32 min |
| Aug 27, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Aug 27, 3:42 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Aug 27, 3:48 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Aug 27, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 60 min |
| Aug 27, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 50 min |
| Aug 27, 1:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 38 min |
| Aug 27, 1:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Aug 27, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 42 min |
| Aug 27, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.